MAUDE Adverse Event Report: COOPERSURGICAL, INC. MITYONE; FOETAL VACUUM EXTRACTION SYSTEM CUP

COOPERSURGICAL, INC. MITYONE; FOETAL VACUUM EXTRACTION SYSTEM CUP
Model Number 10068
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abrasion (1689); Bruise/Contusion (1754)
Date of Event 01/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mityone mushroom cup was to assist with delivery on (b)(6) 2025.The total vacuum application time was one minute, with four vacuum pulls and one pop off.Delivery had to be completed via c-section.Infant sustained scalp abrasions and bruising.No additional information is available.10068 mityone (b)(4).
 
Additional Manufacturer Narrative
Device location is unknown.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Distribution history: the complaint product was manufactured at csi on 29-nov-2023.Manufacturing record review: dhr was reviewed and no non-conformities, related to the complaint condition, were noted.Historical complaint review: a review of the 2-year complaint history showed no reported complaints for this part.Additionally, a two-year ncmr history was reviewed with marked-up filters, revealing no instances for this part number.Product receipt: the complaint product has not been returned to coopersurgical.Visual evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Stock product evaluation: during the investigation, two boxes containing a total of (b)(4) units were available in the inventory.A non-routine inspection was conducted on these units to ensure they were free of issues.Testing was performed according to the assembly method sheet vad-ms, and it was confirmed that all units met the inspection criteria.The tested samples were subsequently scrapped after the inspection.Clinical evaluation: the injuries observed on the baby, including minor head trauma, are consistent with the adverse events listed in the instructions for use (ifu) for the mityone device.As per the clinical evaluation team's response, referring to the ifu, potential adverse events include head trauma, bruises, contusions, scalp edema, cephalhematoma, subgalea hematoma, subdural hemorrhage, parenchymal hemorrhage, and intracranial hemorrhage.See attachments for email conversations.These injuries can occur during the navigation of the pelvis in delivery, as the fetal head is particularly vulnerable when entering the birth canal.Root cause: due to the product not being returned and the stock product evaluations showing the products were to specification, the root cause cannot be determined at this time.Conclusion: it is acknowledged that the photos provided show soft tissue injury, however due the product not being returned the most probable root cause cannot be determined at this time.Coopersurgical will continue to monitor this complaint condition for trends.No further corrective action in necessary, as the complaint condition was not confirmed.
 
Event or Problem Description
No additional information.

Brand Name
MITYONE
Common Device Name
FOETAL VACUUM EXTRACTION SYSTEM CUP
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611 1350
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611 1350
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611-1350
4752651582
MDR Report Key21244226
Report Number1216677-2025-00004
Device Sequence Number18280672
Product Code HDB
UDI-Device Identifier00888937003130
UDI-Public(01)00888937003130(10)344125(17)261113
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K890307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10068
Device Catalogue Number10068
Device Lot Number344125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown